Posted by: natalie | 2012-09-22

weight gain with lamictan and venlor does it make u gain weight

hi there, i am on lamictan 200mg and venlor 225mg been on since last year, i have put on 7kg, not a happy person about that, i have extremly sever social axiety and depression, i cant believe how the meds r helping me, i feel normal and i can cope around people., concerned about the weight, i am a bit of an emotional eater. Want to find out if i can decrease my dose a bit. Not sure if which meds are gaining weight. I decreased my lamictan on my own last week by 100mg for a week but then i started to feel quite and down a bit, i felt a bit anxious so took my 100mg again and felt better, i think to myself would i ever cope with out the meds one day, needed some advice on what i should do for my weight and can u recommend anything else for me ps, would u able to email me my answer please. Thank u . Regards natalie

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


Unfortunately, both drugs can cause weight gain, as it stimulates your appetite. Please do not amend your dosages without consulting your doctor, as it can make you feel worse. I suggest that you consult a dietrician for a well balanced, low calorie diet and that you do at least 45 minutes of cardiovascular exercise, at least 5 times a week. This will also alleviate your symptoms of anxiety and depression. Exercise produces endorphins (feel good hormones).


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.